Jump to content

Search the Community

Showing results for tags 'success stories'.

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Success stories: Recovery from psychiatric drug withdrawal
    • Tapering
    • Symptoms and self-care
    • Finding meaning
  • Members only
  • Current events
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 3 results

  1. I have been on Sertraline (Zoloft) over the last 11 years. These were prescribed by a physician in an effort to treat my GAD/panic condition caused from high stress levels in college. Prescribed within a 10 minute appointment. I was 20 years old. And with no information on how long to take it or how to stop taking it. "Take this, it will help." The medication seemed to work OK for a few years. However, my experience over the last 2.5 years on this medication and with the psychiatry system has been a complete mess. My symptoms of anxiety (and the addition of depression) were exacerbated with many new symptoms and side effects: heightened anxiety, suicidal ideations, uncontrollable movements, cognitive impairment, and many others. I continued to speak to my psychiatrist about all these symptoms and my deep sense that we were on the wrong track. In fact I showed up in tears to the office. I was told I needed to increase my dosage, as I had more than likely become tolerant to my current dose. So as a good patient would, I listened to my doctor’s recommendation- increase from 50mg to 100mg. I increased to 75mg, had a follow-up appointment and relayed that I was feeling ‘OK’, but not great. So, I threw out an idea. How about this? Since increasing isn’t making me “better”, I’m going to reduce and taper off. Do the opposite. My psychiatrist was hesitant, but agreed if I wanted to take that journey then she’d support my decision and want me to continue check-ins. Was I given any advice or direction from the psychiatrist on tapering? Not really. I researched myself. I read many testimonials and clinical trials about the challenges of tapering off medications. I was ready for what I thought might be a very bumpy ride and determined I would decrease slowly over many months. I made myself a plan. Make a reduction every 6-8 weeks, so I have time to acclimate in between reductions. So I did just that. I also journaled my symptoms- physical, mental and emotional feelings daily. It wasn’t a fun process (def had some issues), but it wasn’t all that terrible. The added global pandemic definitely did not help the situation (super great time to come off medication). My last dose taken May 31, 2020. Six weeks go by and I’m doing pretty good. THEN, like a freight train, I’m hit with delayed post withdrawal. The most horrendous physical, mental and emotional pain I’ve ever experienced in my life. Nerve shocks, body aches, headaches, cognitive disorientation, tremors, severe insomnia, panic, crying spells, chest pain, no appetite, extreme anxiety, depression, and suicidal ideation. Things I wouldn’t wish on my worst enemy. Overall I lost 10 pounds. I cried every day. The insomnia got so bad (only slept 2 hrs each night), I was put on Trazodone for a short period. I was in a tailspin. I felt so alone. This lasted a very long 3 weeks. And honestly without my support system, this forum, and my stubborn attitude I don’t think I would have gotten through it. After those 3 weeks, I could feel myself getting closer to the surface again. I still struggled, but each day got a little better. A little more healed. Symptoms still lingered, but things were subsiding slowly. My body working out the kinks. I started feeling real improvements and larger windows at the 6 month mark. Still some bumps in the road, the occasional stress induced anxiety symptoms, but overall better. Every day got a little brighter. I now genuinely know the medication was the culprit in making me ill- inflaming all of my anxieties. Today I have been 1 year 3 months without any medication. Last dose taken on May 31, 2020. I can wholeheartedly tell you it does get better. I feel the best I’ve felt in years. My symptoms have all subsided. I still have general anxiety, but it is very minor in comparison to being on the medication. I have learned so much about myself, my strength and the coping mechanisms/exercises that work for me. And I’m still healing. Everyone’s story and timeline is different, however I hope sharing my experience gives you hope. YOU ARE NOT ALONE. You can and will weather the storm and get through this journey. You may not see it now, but there is an end in sight. And it’s beautiful. Keep going. **On a personal note, THANK YOU to those of you that have also shared your experiences on this forum, as this undoubtedly helped me hang on during my journey of tapering and withdrawal.** XX Amber
  2. Community of Healing, hello. In December of 2014, just a bit more than 6 years ago, I came to this site after already weathering two years of nearly life-terminating withdrawal. I'd been on psychotropic medications for most of my life and in my estimation, my nervous system had decided it'd had enough. From February 2012 to approximately March of 2014, I felt I was literally living in hell. I was hospitalized twice, lost long-running friendships and new career opportunities, tried a plethora of medications, supplements, and herbs in an attempt to "fix" withdrawal, and ultimately came to the realization that pharmaceutical medications would not be the answer to my suffering. Pharmaceutical medications had been the cause of my suffering. And what my brain and body needed was support, tenderness, forgiveness, care and time... TIME... to heal. Benzodiazepines had been the first drugs I withdrew from. That was a brutal, nightmarish withdrawal, but relatively short-lived (acute @ 8 months). Tapering from Mirtazapine proved a longer journey, a much longer journey that I shared here. So this is my success story, my chapter-turning post. This is my declaration that I have been successful in tapering from medications that had deranged my nervous system to such a degree that I was scarcely able to operate in the world anymore. I took much time to make this declaration of success as I am by nature skeptical, and wanted to be sure that healing had indeed come - and come to stay. I feel that it has. I discontinued Mirtazapine, my last psychotropic medication, on June 15, 2019. There are still some echos of it that I deal with in day to day life. My issues with histamine intolerance I believe are directly attributable to Mirtazapine's affinity for histamine receptor occupancy. I manage this issue with dietary and exercise modifications as well as use of select vitamins and herbs. It is not life-deterring. It can be inconvenient and sometimes unpleasant, but it is nowhere near as debilitating as withdrawal itself had been. Despite posting this success story, I'm not going anywhere really. I am always happy to answer questions about my journey. When I was in the worst of my own withdrawal, the feedback from moderators and members of this community and elsewhere were absolute lifelines. Not that anyone could necessarily fix my problems - but I could walk away with sound, compassionate advice and if nothing else, the knowledge that my suffering had been heard, and that someone ultimately cared about me. Your suffering is heard, and someone ultimately cares about you. I want to thank @Altostrata and every moderator past and present for their kind forbearance, compassion, and dedication. I want to thank every member for their strength, endurance, bravery, and perseverance towards a healthy life free of the chemicals that have caused them harm. You all have something, many things, to be proud of. I believe in every human's potential to heal. Take your time, taper well, make the most sound choices you can, and know that healing is absolutely within your power to achieve. Hang in there, Dave
  3. Hello I am 24y old male. Around july 2019 my medication was switched from valdoxan (agomelatine) wich I used for 4 years without any problems to some SSRI medication and some antipsych. - meds. I cant remember the name of my medication since it was switched numerous times cause I instantly felt that it affected my sexual drive. The condition gradually got worse with symptoms like: total death of sexual drive, erectile dysfunction, absent feeling of sensation in orgasms. I finally stopped taking any meds cold turkey around this july 2020 with my last medication being sertraline accord 50mg if I remember correctly, so I was on the SSRI -meds about a year. Now 5 months later after quitting the meds my symptoms are still as bad with a new symptom of having numb feelings: I dont feel sadness nor hapiness and its hard for me to feel interested romantically. I learned about PSSD several months ago but found this forum about a week ago. One post really shocked me here. In the post user wrote something like this: "there are over 4000 users in this forum yet only 40 success stories". This really made me sad and desperate, even suicidal. Is the situation really this hopeless? I'm really running out hope right now, and would like to hear your stories and some encourageing news and studies. I can also provide exact medical history next time I have an appointment.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy